Alert archive / Mississippi / River Flood Warnings in 2019
River Flood Warning 63, NWS Jackson, MS
NWS Jackson, MS issued this river flood warning at Feb 28, 2019, 9:39 AM CST for Neshoba County, Mississippi. It took effect at Feb 28, 2019, 12:00 PM CST. It was in force for 7 days.
The area
The counties it named.
The facts
- Issued
- Feb 28, 2019, 9:39 AM CST (15:39 UTC)
- In effect from
- Feb 28, 2019, 12:00 PM CST
- Expired
- Mar 7, 2019, 7:25 PM CST
- In force
- 7 days
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- Minor
County Neshoba County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 97 km from the middle of the area, began a volume at 15:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Pearl River near Philadelphia/at Burnside (PLAM6).
- Action stage
- 12 ft
- Minor stage
- 13 ft
- Moderate stage
- 16 ft
- Major stage
- 23 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02481880, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this river flood warning went out at Feb 27, 3:57 PM CST, 17 hours 42 minutes earlier.
Area forecast discussion, Feb 27, 3:57 PM CST, 17 hours 42 minutes before
Area Forecast Discussion National Weather Service Jackson MS 357 PM CST Wed Feb 27 2019 .DISCUSSION... Tonight & Thursday: As another shortwave trough over the Texas Panhandle swings east- southeast towards the area, expect increasing low-mid layer moisture (i.e. ~1.3-1.5 inch PWs) across the area. This will lead to increasing rain & storm chances overnight & spreading increasing isentropic ascent & clouds across the area. This will lead to well above normal lows across the area, some 10-15+ degrees, especially south of the I-20 corridor. Lows will range from the low-mid 50s in the north to low 60s in the south. Due to some juxtaposition of some instability & decent shear (i.e. ~6-6.5 deg C + @ 700-500mb & 25- 30kts 0-3km effective bulk shear) a few stronger storms can't be ruled out. As the lead shortwave dives through the area through daybreak Thursday, expect rain chances to be the highest then & any stronger storms & best rain chances to quickly pull off to the east. However, as some weak isentropic ascent & frontal boundary stalls, stronger mid-level flow with juxtaposition of decent lapse rates & some vertical totals still keep some potential of a few possible isolated severe storms in the south. With that being said, the CAM guidance, including the NAM, is the most bullish with late afternoon convection & some subsidence/capping issues in the wake may limit the scope of the convection. Due to that, thinking the potential is somewhat lower than previously anticipated. However, not confident enough to remove & will defer to later shifts to decide on the "Marginal" severe risk. Left in the previous thinking in the graphics & HWO. However, wouldn't be surprised if some of the early morning convection is a little better organized than some of the late afternoon storms in south, even with better destabilization through the day. Otherwise, expect another anomalously warm day, with highs well above normal in the low-mid 70s, some 5-10 degrees. Clouds should still remain prevalent across the area. /DC/ Thursday night into middle of next week... The beginning of the forecast period will feature several waves of showers across the region in mostly zonal flow aloft. This will also result in fairly mild temperatures through the weekend. A more significant system looks to impact the region late in the weekend, most likely on Sunday. This will bring additional showers and possibly thunderstorms to the region. Given the recent rainfall across the area, this may need to be monitored for any localized flooding potential. As the front moves through the region Sunday evening and much colder air moves in, there could be a transition to a wintry mix before the precipitation tapers off. Most likely the more impactful part of the forecast will be the much colder air that moves into the region. This will be some of the coldest air, in terms of low temperatures especially, that we have seen in a while. Overnight lows will drop early next week into the 20s areawide as a 1040mb high pressure drops into the region. At this point, highs look to rebound such that hard freeze doesn't look needed. However, some trees are beginning to bloom across the area so a significant freeze like this could bring a halt to an early growing season. Dry weather should occur after Sunday until potentially the end of next week. /28/ && .AVIATION... 18Z TAF discussion: Expect VFR conditions before some gradual lowering to MVFR ceilings & some light showers move across the western TAF sites before 28/00Z at GLH, GWO, JAN & HKS & spreading eastward afterwards. As a cold front approaches the area, this will lead to some increase in some showers & storms moving near or over some TAF sites tonight. This will lead to some gradual lowerings of ceilings, especially into the IFR range overnight. Poor flying conditions will exist in the morning as IFR-LIFR ceilings move in, with some lower IFR visibilities or lower at PIB & HBG possible near daybreak. These poor flying conditions will prevail well into tomorrow afternoon on Thursday. Expect mostly variable winds today up to around 5mph or so. /DC/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 59 69 50 67 / 71 34 34 29 Meridian 59 72 52 70 / 77 48 39 29 Vicksburg 57 67 49 63 / 64 29 30 25 Hattiesburg 62 74 58 74 / 69 56 46 31 Natchez 60 70 53 70 / 63 53 36 20 Greenville 51 60 41 55 / 68 23 27 24 Greenwood 54 62 43 58 / 75 25 33 34 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. && DC/28
Hazardous weather outlook, Feb 27, 2:22 PM CST, 19 hours 17 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 222 PM CST Wed Feb 27 2019 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>057-059>061- 282030- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar- Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes- Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston- Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper- Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah- Simpson-Smith-Jasper-Jefferson-Adams-Franklin MS- 222 PM CST Wed Feb 27 2019 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, central Mississippi, north central Mississippi, and southwest Mississippi. .DAY ONE...Tonight and Thursday The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Thursday night through Tuesday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Tuesday. MSZ058-062>066-072>074-282030- Clarke-Lincoln-Lawrence-Jefferson Davis-Covington-Jones-Marion- Lamar-Forrest- 222 PM CST Wed Feb 27 2019 This hazardous weather outlook is for portions of east central Mississippi, south central Mississippi, and southeast Mississippi. .DAY ONE...Tonight and Thursday SEVERE THUNDERSTORMS THREAT...Marginal TIMING...Thursday Thursday, isolated severe thunderstorms are possible Thursday over portions of south central into southeast Mississippi. The most intense storms may contain wind gusts of 50 to 60 mph and hail up to quarter size. (https://www.weather.gov/images/jan/graphicast/1.png) .DAYS TWO THROUGH SEVEN...Thursday night through Tuesday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region Thursday. 23 && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* High...Significant severe thunderstorms and tornadoes are likely with strong or violent tornadoes possible. Moderate...Significant severe thunderstorms and tornadoes are likely with strong tornadoes possible. Enhanced...Severe thunderstorms are likely and tornadoes are possible. Slight...Severe thunderstorms and tornadoes are possible. Marginal...Isolated severe thunderstorms are possible. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... Storm Prediction Center (SPC)... https://www.spc.noaa.gov/ Meso Analysis... https://www.spc.noaa.gov/exper/mesoanalysis/ Day 1 through 3 Outlooks... https://www.spc.noaa.gov/products/outlook/ Storm Reports... https://www.spc.noaa.gov/climo/online/
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 27, 10:18 PM CST | Special Weather Statement | JAN | Smith | 27 min |
| Feb 27, 10:42 PM CST | Special Weather Statement | JAN | Bolivar | 33 min |
| Feb 28, 1:40 AM CST | Special Weather Statement | JAN | Covington, Jones | 50 min |
| Feb 28, 2:31 AM CST | Special Weather Statement | JAN | Forrest, Jones | 29 min |
| Feb 28, 4:11 AM CST | River Flood Warning | JAN | Copiah, Simpson | 6 days |
| Feb 28, 4:11 AM CST | River Flood Warning | JAN | Lawrence | 7 days |
| Feb 28, 4:13 PM CST | Special Weather Statement | JAN | Marion | 32 min |
| Feb 28, 5:01 PM CST | Special Weather Statement | JAN | Marion | 44 min |
| Feb 28, 5:29 PM CST | Special Weather Statement | JAN | Lamar | 46 min |
| Feb 28, 5:35 PM CST | Special Weather Statement | JAN | Franklin, Lincoln | 40 min |
| Feb 27, 7:13 PM CST | River Flood Warning | JAN | Catahoula, Concordia | 26 days |
Nearby
River Flood Warnings in Mississippi, 2019Every river flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.